Duke Mathematical Journal

On the existence of positive solutions of nonlinear elliptic equations—a probabilistic potential theory approach

Z. Zhao

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 69, Number 2 (1993), 247-258.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J65: Nonlinear boundary value problems for linear elliptic equations
Secondary: 35B40: Asymptotic behavior of solutions 60J60: Diffusion processes [See also 58J65]


Zhao, Z. On the existence of positive solutions of nonlinear elliptic equations—a probabilistic potential theory approach. Duke Math. J. 69 (1993), no. 2, 247--258. doi:10.1215/S0012-7094-93-06913-X. http://projecteuclid.org/euclid.dmj/1077293570.

Export citation


  • [1] R. Benguria, S. Lorca, and C. Yarur, Nonexistence results for solutions of semilinear elliptic equations, preprint.
  • [2] K. L. Chung, Lectures from Markov Processes to Brownian Motion, Grundlehren Math. Wiss., vol. 249, Springer-Verlag, Berlin, 1982.
  • [3] M. Cranston, E. Fabes, and Z. Zhao, Conditional gauge and potential theory for the Schrödinger operator, Trans. Amer. Math. Soc. 307 (1988), no. 1, 171–194.
  • [4] J. L. Doob, Classical Potential Theory and its Probabilistic Counterpart, Grundlehren Math. Wiss., vol. 262, Springer-Verlag, New York, 1984.
  • [5] E. M. Harrell and B. Simon, Schrödinger operator methods in the study of a certain nonlinear P.D.E, Proc. Amer. Math. Soc. 88 (1983), no. 2, 376–377.
  • [6] I. W. Herbst and Z. Zhao, Green's functions for the Schrödinger equation with short-range potentials, Duke Math. J. 59 (1989), no. 2, 475–519.
  • [7] C. Kenig and W.-M. Ni, An exterior Dirichlet problem with applications to some nonlinear equations arising in geometry, Amer. J. Math. 106 (1984), no. 3, 689–702.
  • [8] F.-H. Lin, On the elliptic equation $D\sb i[a\sb ij(x)D\sb jU]-k(x)U+K(x)U\sp p=0$, Proc. Amer. Math. Soc. 95 (1985), no. 2, 219–226.
  • [9] W.-M. Ni, On the elliptic equation $\Delta u+K(x)u\sp(n+2)/(n-2)=0$, its generalizations, and applications in geometry, Indiana Univ. Math. J. 31 (1982), no. 4, 493–529.
  • [10] S. Port and C. Stone, Brownian Motion and Classical Potential Theory, Probab. Math. Statist., Academic Press, New York, 1978.
  • [11] B. Simon, Schrödinger semigroups, Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 3, 447–526.
  • [12] E. Zeidler, Nonlinear Functional Analysis and its Applications, Volume 1, Springer-Verlag, New York, 1986.
  • [13] Z. Zhao, Subcriticality, positivity and gaugeability of the Schrödinger operator, Bull. Amer. Math. Soc. (N.S.) 23 (1990), no. 2, 513–517.